MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251070
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6) hospital.(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra dilatation balloon catheter was used in the ureter during a uteroscopy procedure performed on (b)(6) 2021.During preparation, the pressure was not reached and it was noted that the balloon has a leak.The procedure was completed with another uromax ultra dilatation balloon catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a uromax ultra dilatation balloon catheter was used in the ureter in a procedure performed on (b)(6), 2021.During the procedure, the pressure was not reached and it was noted that the balloon has a leak.The procedure was completed with another uromax ultra dilatation balloon catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) block h6: medical device code a0504 captures the reportable event of balloon leak.Block h10: investigation results a visual examination of the complaint device found that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Functional evaluation was performed by attaching the device into an encore inflation unit and the balloon was inflated; however, the balloon was noted leaking due to a pinhole located distal from the proximal markerband, thereby confirming the reported event.A visual, tactile and microscopic analysis were performed to the balloon material, tip, markerbands and the catheter shaft, and no damages were found.It is possible that the device may have encountered difficult patient anatomy such as stenosis, calcification or tortuosity that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available this device was used per the directions for use (dfu) / product label.Block h11: correction: block d1, block d4 (model number, lot number, catalog number, expiration date, unique identifier (udi) #).Block g4 (premarket / 510(k)#) and block h4.

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12959697
Report Number3005099803-2021-06257
Device Sequence Number16592524
Product Code KOE
UDI-Device Identifier08714729341345
UDI-Public08714729341345
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2024
Device Model NumberM0062251070
Device Catalogue Number225-107
Device Lot Number0027213281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer12/07/2021
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight80 KG